Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


stopping my meds
May 20, 2007

Below 50, tcell -868, if stop taking my meds all together, what could be the results and how long a period

Response from Dr. Frascino

Hello,

Unfortunately that's not a question I can answer. Even trying to speculate would be difficult without additional information. In particular I would need to know your CD4 count nadir (lowest point) and your highest plasma viral load. Off meds you may relatively quickly return to these levels. In HIVers who have never been on meds, we anticipate a CD4 cell decline of 50-100 cells per year. There are, of course, many variables that could change this average rate of decline, including viral strain, host immune factors, concurrent illnesses, etc. In general recent clinical trials have suggested interrupting (stopping) HAART is not a good idea for those of us who are chronically infected. If you are considering stopping your meds, I urge you to discuss the pros and cons of your specific situation with your HIV specialist. Even get a second opinion if need be. The bottom line is that stopping is not without significant risk.

Good luck.

Dr. Bob


Previous
How much is too much?
Next
hiv and hpv

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement